Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 15, NWS Nashville, TN

April 3, 2007Grundy County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2007, 3:29 PM CDT for Grundy County, Tennessee. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2007, 3:29 PM CDT (20:29 UTC)
Expired
Apr 3, 2007, 4:15 PM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 46 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 3:40 PM CDTHAIL 1.75Coalmont, TN
Apr 3, 3:58 PM CDTHAIL 0.75Altamont, TN
Apr 3, 4:00 PM CDTHAIL 1.75Altamont, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 2:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 032030
SVROHX
TNC061-032115-
/O.NEW.KOHX.SV.W.0015.070403T2029Z-070403T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
329 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRUNDY COUNTY IN TENNESSEE...

* UNTIL 415 PM CDT

* AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 12 MILES WEST OF TRACY CITY...OR ABOUT 9 MILES
  EAST OF WINCHESTER...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TRACY CITY BY 345 PM CDT...
  GRUETLI-LAAGER BY 400 PM CDT...

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3526 8608 3510 8600 3537 8556 3553 8565

$$

21
1 follow-up statement
000 
WWUS54 KOHX 032039
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
339 PM CDT TUE APR 3 2007

TNC061-032115-
/O.CON.KOHX.SV.W.0015.000000T0000Z-070403T2115Z/
GRUNDY TN-
339 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR GRUNDY COUNTY...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 6 MILES WEST OF
TRACY CITY...OR ABOUT 16 MILES NORTHEAST OF WINCHESTER...MOVING
NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COALMONT BY 345 PM CDT...
  ALTAMONT BY 350 PM CDT...
  BEERSHEBA SPRINGS AND GRUETLI-LAAGER BY 355 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING NIKEL HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3526 8608 3510 8600 3537 8556 3553 8565

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:14 PM CDT, 15 minutes earlier.

Area forecast discussion, Apr 3, 3:14 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
314 PM CDT TUE APR 3 2007

.DISCUSSION...
STG LOW CENTERED NEAR CHICAGO WITH A COLD FRONT STRETCHING SWWD
TO THE DALLAS AREA. FRONT IS MOVING TOWARD THE ESE AT 30 MPH.
STRONG THUNDERSTORMS ARE ARRAYED ALL ALONG THIS FRONT FROM SERN
MISSOURI NEWD. DAMAGING WINDS AND HAIL ARE EXPECTED WITH THIS
LINE OF CONVECTION AS WELL AS THE POSSIBILITY OF TORNADOES.
WHILE THERE WILL BE SCATTERED STORMS OUT AHEAD OF THE MAIN FRONT...
WE EXPECT THE ORGANIZED CONVECTION WITH THE FRONT TO ENTER NWRN
COUNTIES AROUND 5 PM...INTO THE NASHVILLE AREA AROUND 7 PM...
AND CROSSVILLE AROUND 11 PM. MOST ACTIVITY SHOULD BE OUT OF THE AREA
BY 4 AM.

A STRONG SHOT OF COLD AIR BEHIND THIS FRONT WITH 850 MB TEMPS
DROPPING TO -10C BY EARLY SAT AM. THIS WILL LIKELY MEAN A
POSSIBILITY OF A FREEZE FOR THU AM THROUGH SUN AM...WITH SUN AM
BEING THE COLDEST MORNING. WILL CONSIDER LATER TONIGHT IF A FREEZE
WATCH/WARNINGS ARE NECESSARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    49  58  32  53 /  80  10  10   0
CLARKSVILLE  43  53  30  51 /  80  10  10   0
CROSSVILLE   47  56  27  49 /  80  10  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Apr 3, 1:05 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR FREEZE POTENTIAL DAYS 2-7
NATIONAL WEATHER SERVICE NASHVILLE TN
105 PM CDT TUE APR 3 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-041030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
105 PM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A VIGOROUS COLD FRONT WILL PUSH ACROSS OUR REGION TONIGHT. THE
COLD FRONT WILL BE MOVING THROUGH THE MID STATE AROUND MIDNIGHT. IN
ADVANCE OF THIS COLD FRONT....SEVERE STORMS ARE POSSIBLE. THE
MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE
HAIL. THIS SEVERE WEATHER THREAT EXISTS FOR THE ENTIRE MID STATE WITH
THE GREATEST POTENTIAL EXISTING ACROSS GENERALLY THE NORTHWEST HALF
OF THE MID STATE.

AS WE GET INTO THE AFTERNOON HOURS...THE ATMOSPHERE WILL BEGIN TO
QUICKLY DESTABILIZE. BY MID TO LATE AFTERNOON...THUNDERSTORMS WILL
LIKELY BE ON THE INCREASE ACROSS WESTERN TN WITH DEVELOPMENT
BEGINNING ACROSS WESTERN PORTIONS OF THE MID STATE.

LOOK FOR THE SEVERE WEATHER THREAT TO BEGIN ACROSS WESTERN
PORTIONS OF THE MID STATE AROUND MID TO LATE AFTERNOON WITH THE
THREAT ENDING ACROSS THE PLATEAU JUST BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COLDER AIR WILL BE USHERED IN BEHIND THE FRONT WEDNESDAY INTO
THE WEEKEND. A FREEZE IS LIKELY...ESPECIALLY OVER THE EASTER
WEEKEND. THIS WILL BE QUITE A SHOCK TO VEGETATION AFTER THE
PROLONGED WARM SPELL.

OVERNIGHT LOW TEMPERATURES WILL DROP DOWN TO NEAR FREEZING WEDNESDAY
NIGHT THROUGH FRIDAY NIGHT. ON SATURDAY NIGHT...AS THE ARCTIC
SURFACE HIGH BUILDS IN...A KILLING FREEZE MAY OCCUR AS TEMPERATURES
MAY DROP DOWN INTO THE MID TO UPPER 20S BY EASTER MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGERS SHOULD KEEP ALERT FOR POSSIBLE
ACTIVATION LATER THIS EVENING.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:44 PM CDTTornado WarningOHXGrundy31 min
Apr 3, 5:01 PM CDTSevere Thunderstorm WarningOHXCumberland39 min
Apr 3, 6:55 PM CDTSevere Thunderstorm WarningOHXStewart50 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.